Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Lubbock, TX

September 14, 2006Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 14, 2006, 5:05 PM CDT for Lamb County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2006, 5:05 PM CDT (22:05 UTC)
Expired
Sep 14, 2006, 6:00 PM CDT
In force
55 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:45 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 14, 3:45 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT THU SEP 14 2006

.SHORT TERM...
WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER SHORT WAVE TROUGH
ROTATING NEWD OUT OF SERN NEW MEXICO. SCATTERED SHOWERS HAVE BEGUN
TO DEVELOP FROM THE WRN PANHANDLE INTO THE NERN PERMIAN BASIN.
EXPECT TO SEE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ROTATE NEWD
ACROSS THE FCST AREA WITH THE UPPER WAVE WITH GRADIENT FROM
NON-MENTIONABLE POPS IN THE SW TO CHC POPS EAST. WILL GO AHEAD AND
MAINTAIN THE 10 PCT POPS IN THE OVERNIGHT PERIOD WITH THE
EXPECTATION THAT THE WAVE WILL MOVE OUT IN A TIMELY MANNER. AM A BIT
CONCERNED ABOUT THE SPEED OF THE NEXT SHORT WAVE TROUGH UPSTREAM
IMPINGING ON THE AREA LATE TONIGHT OR EARLY FRIDAY...BUT WILL TREND
TOWARD PREVIOUS TIMING COINCIDING WITH MAX HEATING AND LOW LEVEL SFC
CONVERGENCE FRIDAY AFTERNOON. AGAIN GUIDANCE TEMPS ARE CLOSE. A
LITTLE SEPARATION WITH HIGHS FOR FRIDAY BUT WILL LEAN TOWARD COOLER
SIDE GIVEN RECENT PERFORMANCE IN POST HEAVY RAIN ENVIRONMENT.

.LONG TERM...
SOUTHWEST FLOW ALOFT WILL STRENGTHEN INTO THE WEEKEND AS LARGE UPPER
LOW MIGRATES EASTWARD ACROSS THE NORTHERN ROCKIES...EXITING INTO THE
NORTHERN PLAINS EARLY SUNDAY. ASSOCIATED DEEPENING SURFACE LOW
PRESSURE IN THE CENTRAL AND NORTHERN PLAINS WILL RESULT IN MODERATE
GUSTY SOUTHERLY WINDS SATURDAY. PLUME OF TROPICAL MOISTURE FROM BAJA
WILL LIKELY BE DRAWN NORTHWARD ACROSS THE SOUTHERN ROLLING PLAINS
AND SE PANHANDLE WHERE SLIGHT CHANCE POPS WILL CONTINUE INTO SUNDAY.
AS MAIN UPPER LOW MOVES FARTHER EAST...HEIGHTS WILL FALL INTO THE
SOUTHERN PLAINS AS LARGE SCALE UPPER TROUGH IS REALIZED FROM THE
UPPER MIDWEST SSW INTO THE DESERT SOUTHWEST. MODELS ARE DEPICTING
FAIRLY STRONG COLD FRONT MOVING SOUTH ACROSS THE AREA SUNDAY
MORNING...ALTHOUGH AT THIS EARLY STAGE SOME RUN TO RUN TIMING
DIFFERENCES CAN BE EXPECTED. AFTER HIGHS IN THE 80S TO LOWER 90S
FRIDAY AND SATURDAY...DROPPED FORECAST HIGH TEMPERATURES FURTHER
INTO THE LOWER 70S TO LOWER 80S NW TO SE FOR SUNDAY...WITH GUSTY
NORTHERLY WINDS FOR MUCH OF THE DAY PERHAPS IN THE 20-30 MPH RANGE.
BETTER PRECIPITATION CHANCES MAY REMAIN JUST EAST OF THE FORECAST
AREA. GFS IS NOW BRINGING ANOTHER SOUTHERN STREAM WAVE ON SOUTH SIDE
OF BROAD UPPER TROUGH ACROSS THE AREA MONDAY...AND THAT COULD RESULT
IN ANOTHER SURGE OF COOLER AIR...BUT PRECIPITATION PROSPECTS TO
REMAIN LOW. THAT LIKELY TO BE FOLLOWED BY MORE ZONAL NW FLOW AND
MODERATING TEMPERATURES TOWARD MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  89  59  88 /  20  20  20  10
TULIA         61  88  63  88 /  20  20  20  10
PLAINVIEW     61  89  63  90 /  20  20  20  10
LEVELLAND     60  90  62  91 /  20  20  20  10
LUBBOCK       66  89  67  91 /  20  20  20  20
BROWNFIELD    63  89  65  92 /  20  20  20  20
CHILDRESS     66  91  69  95 /  30  10  20  20
SPUR          63  91  67  94 /  30  10  20  20
ASPERMONT     65  94  72  96 /  30  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/06
Hazardous weather outlook, Sep 14, 4:40 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
440 PM CDT THU SEP 14 2006

TXZ021>044-150800-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
440 PM CDT THU SEP 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT
PORTIONS OF THE SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS
PANHANDLE THROUGH THIS EVENING. CONDITIONS ARE FAVORABLE FOR A FEW
STORMS TO BECOME SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING
WINDS. THE MOST LIKELY LOCATIONS TO EXPERIENCE STRONG TO SEVERE
STORMS WILL BE THOSE LOCALES WEST OF INTERSTATE 27/U.S. HIGHWAY 87.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Sep 14, 4:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT THU SEP 14 2006

TXZ028-142230-
LAMB TX-
454 PM CDT THU SEP 14 2006

...STRONG THUNDERSTORM ACROSS LAMB COUNTY...

AT 452 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
AN INTENSIFYING THUNDERSTORMS 10 MILES NORTH OF LITTLEFIELD...MOVING
NORTHEAST AT 20 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND LOCALLY
STRONG WIND GUSTS ALONG U.S. HIGHWAY 385 NORTH OF LITTLEFIELD.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:01 PM CDTSevere Thunderstorm WarningLUBHale, Lamb33 min
Sep 14, 6:22 PM CDTSevere Thunderstorm WarningLUBCastro30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.